Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 19, NWS Flagstaff, AZ

June 5, 2011Coconino County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 5, 2011, 3:55 AM MST for Coconino County, Arizona. It took effect at Jun 5, 2011, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2011, 3:55 AM MST (10:55 UTC)
In effect from
Jun 5, 2011, 11:00 AM MST
Expired
Jun 5, 2011, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4161 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS85 KFGZ 051055
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
355 AM MST SUN JUN 5 2011

AZZ106-107-060200-
/O.NEW.KFGZ.FW.W.0019.110605T1800Z-110606T0200Z/
/O.CON.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
355 AM MST SUN JUN 5 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. 

* AFFECTED AREA: COCONINO PLATEAU...GRAND CANYON COUNTRY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS
  MORNING INTO EARLY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE
  POSSIBLE AGAIN ON MONDAY AS STRONGER WINDS RETURN TO THE AREA.

* 20-FOOT WINDS: SOUTHWEST NEAR 20 MPH WITH GUSTS TO 35 MPH TODAY.
  SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ON MONDAY.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF
  5 TO 10 PERCENT TODAY...10 TO 15 PERCENT ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF TODAYS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF MONDAYS FIRE WEATHER WATCH. 

&&

$$

AZZ110-111-114-117-060200-
/O.EXA.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
355 AM MST SUN JUN 5 2011

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. 

* AFFECTED AREA: WHITE MOUNTAINS...LITTLE COLORADO RIVER VALLEY IN
  APACHE COUNTY...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM 
  MONDAY MORNING THROUGH MONDAY EVENING AS A TROUGH PASSES 
  THROUGH THE GREAT BASIN.

* 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS NEAR 35 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES
  RANGING FROM 7 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ104-105-108-109-112-113-115-116-138>140-060200-
/O.CON.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
355 AM MST SUN JUN 5 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...
  NORTHEAST PLATEAUS AND MESAS...YAVAPAI COUNTY MOUNTAINS...LITTLE
  COLORADO RIVER VALLEY IN COCONINO AND NAVAJO COUNTIES...MOGOLLON
  RIM...OAK CREEK AND SYCAMORE CANYONS...BLACK MESA.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM 
  MONDAY MORNING THROUGH MONDAY EVENING AS A TROUGH PASSES 
  THROUGH THE GREAT BASIN.

* 20-FOOT WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES
  RANGING FROM 8 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
2 follow-up statements
637 
WWUS85 KFGZ 051555
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
855 AM MST SUN JUN 5 2011

AZZ106-107-060400-
/O.CON.KFGZ.FW.W.0019.110605T1800Z-110606T0200Z/
/O.CON.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
855 AM MST SUN JUN 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: COCONINO PLATEAU...GRAND CANYON COUNTRY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE 
  THISMORNING INTO EARLY EVENING. CRITICAL FIRE WEATHER 
  CONDITIONS ARE POSSIBLE AGAIN ON MONDAY AS STRONGER WINDS 
  RETURN TO THE AREA.

* 20-FOOT WINDS: SOUTHWEST NEAR 20 MPH WITH GUSTS TO 35 MPH
  TODAY. SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ON 
  MONDAY.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 
  5 TO 10 PERCENT TODAY...10 TO 15 PERCENT ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF TODAYS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF MONDAYS FIRE WEATHER WATCH.

&&

$$

AZZ104-105-108>117-138>140-060400-
/O.CON.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
855 AM MST SUN JUN 5 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: WHITE MOUNTAINS...LITTLE COLORADO RIVER
  VALLEY...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE
  PLATEAU...BLACK MESA...NORTHEAST PLATEAUS AND MESAS...KAIBAB
  PLATEAU...MARBLE AND GLEN CANYONS...YAVAPAI COUNTY
  MOUNTAINS...MOGOLLON RIM...OAK CREEK AND SYCAMORE CANYONS.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM
  MONDAY MORNING THROUGH MONDAY EVENING AS A LOW PRESSURE TROUGH
  PASSES THROUGH THE GREAT BASIN.

* 20-FOOT WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES 
  RANGING FROM 7 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
463 
WWUS85 KFGZ 052153
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
253 PM MST SUN JUN 5 2011

AZZ106-107-061000-
/O.UPG.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
/O.NEW.KFGZ.FW.W.0020.110606T1700Z-110607T0300Z/
/O.CON.KFGZ.FW.W.0019.000000T0000Z-110606T0200Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
253 PM MST SUN JUN 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST MONDAY DUE TO 
STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH FOR 
MONDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING CONTINUES FOR 
TODAY.

* AFFECTED AREA:  GRAND CANYON COUNTRY AND COCONINO PLATEAU

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO
  EARLY EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
  AGAIN MONDAY MORNING AS STRONGER WINDS RETURN TO THE
  AREA...CONTINUING UNTIL MONDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST NEAR 20 MPH WITH GUSTS TO 35 MPH 
  TODAY. SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ON 
  MONDAY.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5
  TO 10 PERCENT TODAY...10 TO 15 PERCENT ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ111-114-117-061000-
/O.UPG.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
/O.NEW.KFGZ.FW.W.0020.110606T1700Z-110607T0300Z/
/O.NEW.KFGZ.FW.A.0018.110607T1800Z-110608T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
253 PM MST SUN JUN 5 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST MONDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM
TUESDAY MORNING THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH
FOR MONDAY IS NO LONGER IN EFFECT. 

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY IN APACHE
  COUNTY...WHITE MOUNTAINS...CHUSKA MOUNTAINS AND DEFIANCE
  PLATEAU.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP MONDAY
  MORNING THROUGH MONDAY EVENING AS A LOW PRESSURE TROUGH PASSES
  THROUGH THE GREAT BASIN. CRITICAL FIRE WEATHER CONDITIONS ARE
  POSSIBLE AGAIN LATE TUESDAY MORNING THROUGH TUESDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS 35 TO 45 MPH ON
  MONDAY. SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS TO AROUND 40
  MPH ON TUESDAY.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES
  RANGING FROM 7 TO 12 PERCENT BOTH MONDAY AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ104-105-108>110-112-113-115-116-138>140-061000-
/O.UPG.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
/O.NEW.KFGZ.FW.W.0020.110606T1700Z-110607T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
253 PM MST SUN JUN 5 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST MONDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT. 

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY IN COCONINO AND
  NAVAJO COUNTIES...MOGOLLON RIM...KAIBAB PLATEAU...MARBLE AND
  GLEN CANYONS...YAVAPAI COUNTY MOUNTAINS...NORTHEAST PLATEAU AND
  MESAS...CHINLE VALLEY...BLACK MESA AREA...OAK CREEK AND
  SYCAMORE CANYONS

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP MONDAY
  MORNING THROUGH MONDAY EVENING AS A LOW PRESSURE TROUGH PASSES
  THROUGH THE GREAT BASIN.

* 20-FOOT WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES
  RANGING FROM 7 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 4, 8:55 PM MST, 7 hours earlier.

Area forecast discussion, Jun 4, 8:55 PM MST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
855 PM MST SAT JUN 04 2011

.SYNOPSIS...A LARGE AREA OF LOW PRESSURE THE CENTRAL CALIFORNIA
COAST WILL BRING GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA THROUGH
AT LEAST TUESDAY. ENOUGH MOISTURE MAY MOVE NORTHWARD INTO EASTERN
ARIZONA FOR ISOLATED THUNDERSTORMS ON SUNDAY AND MONDAY...WITH DRY
CONDITIONS ELSEWHERE.

&&

.DISCUSSION...WINDY...SEASONABLY WARM...AND VERY DRY CONDITIONS WILL
CONTINUE SUNDAY AND MONDAY AHEAD OF A LARGE AND DEEP CUT-OFF LOW
WEST OF THE SAN FRANCISCO BAY. WINDS WILL ABATE SOMEWHAT SUNDAY AS
THE LOW RETROGRADES...ALLOWING FOR ONE OF THE WARMEST DAYS OF THE
YEAR IN THE HIGH COUNTRY. WINDS WILL INCREASE AGAIN ON MONDAY AS THE
LOW LIFTS EAST-NORTHEASTWARD THROUGH THE GREAT BASIN...ALONG WITH
COOLER TEMPERATURES. BOTH SUNDAY AND MONDAY WILL BE DANGEROUS DAYS
FOR FIRE WEATHER...MONDAY HAS THE HIGHEST POTENTIAL FOR CRITICAL
CONDITIONS...AND A WATCH IS ALREADY OUT. ASIDE FROM THIS...MID-LEVEL
MOISTURE OVER NEW MEXICO WILL SEEP FAR ENOUGH WEST SUNDAY AND MONDAY
FOR A SLIGHT CHANCE OF HIGH-BASED STORMS NEAR THE EASTERN BORDER.
THIS MOISTURE WILL BE SWEPT EASTWARD FOR THE REMAINDER OF THE WEEK
AFTER MONDAY. ALL THESE TRENDS ARE COVERED IN THE CURRENT PACKAGE
AND NO UPDATES ARE NEEDED.

&&

AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS ARE EXPECTED THROUGH
THE 24 HOUR PERIOD. SFC WINDS WILL INCREASE AGAIN AFT 16Z-18Z SUNDAY
FROM THE SW AT 10 TO 20KTS WITH GUSTS TO 30KTS. EXPECT AREAS OF FU
NEAR THE WHITE MTNS AND INTO THE EASTERN LITTLE COLORADO RIVER
VALLEY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...EXPECT WINDS TO CONTINUE TO DECREASE FOR THE
REMAINDER OF THIS EVENING WITH POOR RECOVERY OF RELATIVE HUMIDITY
OVERNIGHT. FOR SUNDAY...WINDS WILL DEVELOP A LITTLE LATER THAN ON
SATURDAY AND WILL NOT BE QUITE SO STRONG. BY AFTERNOON...OUTFLOW
FROM DRY THUNDERSTORMS OVER WEST-CENTRAL NEW MEXICO COULD AFFECT
FIRE WEATHER IN THE WHITE MOUNTAINS. ANOTHER DISTURBANCE SWINGS PAST
NORTHERN ARIZONA ON MONDAY...AND MAY BRING WINDS STRONG ENOUGH TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

TUESDAY THROUGH THURSDAY...EXPECT DIMINISHED CHANCES OF CRITICAL
FIRE WEATHER CONDITIONS DUE TO SLIGHTLY COOLER TEMPERATURES AND
LOWER WIND SPEEDS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH MONDAY MORNING
THROUGH MONDAY EVENING AZZ104>109-112-113-115-116-138>140

&&

PUBLIC.....................PETERSON
AVIATION/FIRE WX...........PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 4, 7:15 PM MST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
715 PM MST SAT JUN 04 2011

AZZ004>018-037>040-050245-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
715 PM MST SAT JUN 04 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL DIMINISH OVERNIGHT. THE RED FLAG WARNING HAS EXPIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONGER WINDS ARE EXPECTED AGAIN ON MONDAY AS LOW PRESSURE PASSES
NORTH OF THE STATE. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT
FOR MUCH OF NORTHERN ARIZONA. THERE WILL ALSO BE A CHANCE OF DRY
THUNDERSTORMS OVER FAR EASTERN ARIZONA SUNDAY AND MONDAY. LIGHTNING
AND GUSTY WINDS WILL ACCOMPANY THESE STORMS IF THEY DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:36 PM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai28 hr
Jun 5, 2:53 PM MSTFire Weather WatchFGZApache, Navajo37 hr
Jun 5, 2:53 PM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai29 hr

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.